Any long term Xanax users out there?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 9/7/2010 1:48 PM (GMT -7)   
Just curious if anyone out there has been using xanax for years like me?  Has anyone been on it for years and then stopped?  If so how did it go for you?  How did you cope or are you using a different medication in it's place?
 
 
 
 
Too often we underestimate the power of a touch, a smile, a kind word, a listening ear, an honest compliment, or the smallest act of caring, all of which have the potential to turn a life around.
~Leo Buscaglia~
*Crohns Disease 1994
*Bipolar 2003/Anxiety/Panic Attacks
*Fibromyalgia/Arthritis

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/7/2010 1:59 PM (GMT -7)   
Sukay,
 
I was on Ativan for years and the dose was up to 4 mg per day.  My Pdoc did not like that so I did a very slow wean off substituting Valium.  Ativan 4mg = Valium 40 mg.  Valium comes in 1 mg doses so I could reduce amount very slowly without withdrawal. I do still use up to 8 mg of Valium per day  but that is so much less benzo than the Ativan dose was. 
 
I tolerated the wean well over a 6 month period.
 
Hope this helps you some. 
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

panicman62
Regular Member


Date Joined Jul 2009
Total Posts : 23
   Posted 9/7/2010 5:18 PM (GMT -7)   
Hi guys-

Over the past years and months, I have developed more and more muscle twitching episodes. I have been on one benzo or another since 1993. I was on Xanax from '93-'2000 @ 1x .5mg. per night, then in 2000, switched to lorazepam 2x 5. per day.

I asked my p.a. today about what if all this twitching business is benzo caused and about being weaned off it. He said they could get me off it by tapering in two weeks! I don't THINK so! I would go into seizures doing it that fast.

The right way, IMO is how Kitt has done it. Sometimes, I wonder where these dr's and p.a.s were "educated".

I am going to start trying some magnesium to see if it will help with the twitching episodes because since my wife passed on, I've not been eating balanced meals. But, when she was with me and I was eating well, I have still had twitching off and on either in facial muscles or since '07, the addition of finger twitches. So, I don't know...

Wishing all well.

Fugs
Regular Member


Date Joined Jul 2010
Total Posts : 358
   Posted 9/8/2010 11:56 AM (GMT -7)   
I haven't been on Xanax for years, just a couple of months. Nevertheless I was (still am) concerned about withdrawing. Just for the sake of it, I started to try spreading out my dosages. If I was OK at a certain number of hours between pills I'd go a little longer the next day kind of thing. But at a certain point I hit a threshold. Whether I was awake or trying to go to sleep I would start having muscle spasms in my legs and arms (larger muscle groups). I also got really fidgety. As soon as I took another Xanax the symptoms would stop.

For the record, I'm not "experimenting" any more, but am still cautious about weaning off when the time comes and plan to go very slowly including cutting pills in half if it helps. Good luck!

ThatsMzTaz2U
Regular Member


Date Joined Jan 2006
Total Posts : 166
   Posted 9/9/2010 6:41 AM (GMT -7)   
I have been on Xanax for over 25 years, have had no side effects, for me it is the only drug that worked so why break something if it is not boken I am broken enough, that's is the way I feel though. I never thought about going off it, I have heard it has to be a slow process tapering down very slowley. I take 1MG 4x a day. I would most definitely talk with your Dr. before stopping any meds.
 Hugs Anna
________________________________________
Help Me Lord To Be All I Can Be And To Take One Day At A Time
 

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 9/9/2010 10:47 AM (GMT -7)   
Thanks everyone.
 
I too was on 1mg xanax 3 times daily plus bedtime.  Through the years I was weaned to 1mg at bedtime and as needed throughout the day.  Been doing great with that.
 
Recently my new pdoc suggested that I try .5mg instead and see how that worked.  One month later...pretty good.  Occasionally I take a full 1mg instead but that is rare.
 
Last week my pdoc said he wasn't going to refill my xanax and that I should try other ways for sleep and just to take the xanax prn during the day.  (Again which has been rare).
 
Tried xanax free for 2 nights (bedtime) in a row & so far so good.  But I am looking for xanax during the day.  I look forward to it relaxing me & slowing me down.
 
Shame on me right?
Too often we underestimate the power of a touch, a smile, a kind word, a listening ear, an honest compliment, or the smallest act of caring, all of which have the potential to turn a life around.
~Leo Buscaglia~

*Crohns Disease 1994
*Bipolar 2003/Anxiety/Panic Attacks
*Fibromyalgia/Arthritis

feline fanatic
New Member


Date Joined Aug 2010
Total Posts : 17
   Posted 9/13/2010 11:28 PM (GMT -7)   
confused  HI, i HAVE BEEN ON XANEX 28 YEARS AND WOULD LIKE TO GEToff,BUT i CAN'T!!!
 HAVE TO HAVE IT!!!  PLEASE TALK TO ME about YOUR EXP. WITH IT.
                      WARM HUGS,felinefanatic

olive 56
New Member


Date Joined Sep 2010
Total Posts : 2
   Posted 9/14/2010 5:48 AM (GMT -7)   
be very careful. i was on 20 years. now on clonazapam and librium for my bi polar. spent 3 weeks in psy ward when first diagnosed and changed mmmeds.need to be supervised under a shrink. good luck.

feline fanatic
New Member


Date Joined Aug 2010
Total Posts : 17
   Posted 9/14/2010 8:39 AM (GMT -7)   
HI,I am not Fortunate enough to have that choice! I go to a Govt. hospital for low income, non insured. they said they will give me a 30 day supply to WEAN off, no other meds. no hospital, NOTHING!!! I have researched too much and know that after 28 years, there is a good chance it would kill me or at the least put me in THEIR RUBBER ROOM, it is like "one Flew OVER THE COOCOOS NEST!!! NO THANK YOU!!!
This place does NOT CARE!!! IF you DIE, that is one less they have to be bothered with!!!
I told the PHYSC. I could have a sezure and DIE, He said,it does'nt happen to everyone.
In other words "take your chances!!! I'm STUCK!!!
Thank You and Warm Hugs, hopeless2013
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:51 AM (GMT -7)
There are a total of 2,732,069 posts in 300,986 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
233 Guest(s), 13 Registered Member(s) are currently online.  Details
imagardener2, shliv, Michael_T, ashlingd, ntzguy, ASAdvocate, ks1905, Traveler, snowboat, Mister Mike, Lisa-Dionne, multifacetedme, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer